Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 133, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 24, 2016, 8:51 PM EDT for Hoke County, Moore County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2016, 8:51 PM EDT (00:51 UTC)
- Expired
- Jun 24, 2016, 9:31 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hoke County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 9:00 PM EDT | TSTM WND DMG | 4 Ene Southern Pines, NC | 911 CENTER REPORTED TREES DOWN IN THE SOUTHERN PINES/VASS AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
633
WUUS52 KRAH 250051
SVRRAH
NCC093-125-250145-
/O.NEW.KRAH.SV.W.0133.160625T0051Z-160625T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT FRI JUN 24 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
HOKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 945 PM EDT
* AT 851 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN
PINES...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...ANTIOCH...
WHISPERING PINES...PINEBLUFF...FOXFIRE...TAYLORTOWN AND VASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3484 7934 3494 7935 3496 7936 3505 7947
3525 7962 3536 7929 3528 7921 3527 7922
3525 7918 3521 7915 3521 7913 3518 7910
3513 7911 3509 7909 3504 7909 3499 7905
3495 7904 3483 7919
TIME...MOT...LOC 0051Z 318DEG 16KT 3519 7940
HAIL...1.00IN
WIND...60MPH
$$
774 follow-up statements
612
WWUS52 KRAH 250104
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
904 PM EDT FRI JUN 24 2016
NCC093-125-250145-
/O.CON.KRAH.SV.W.0133.000000T0000Z-160625T0145Z/
MOORE NC-HOKE NC-
904 PM EDT FRI JUN 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL MOORE AND HOKE COUNTIES...
AT 903 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN
PINES...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN
PINES...RAEFORD...PINEHURST...ABERDEEN...ANTIOCH...WHISPERING
PINES...VASS...ROCKFISH...ASHLEY HEIGHTS AND SILVER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3497 7932 3505 7940 3513 7947 3529 7945
3534 7933 3531 7924 3528 7921 3527 7922
3525 7918 3521 7915 3521 7913 3518 7910
3513 7911 3509 7909 3504 7909 3499 7905
3495 7904 3483 7919
TIME...MOT...LOC 0103Z 318DEG 12KT 3520 7936
HAIL...1.00IN
WIND...60MPH
$$
77845
WWUS52 KRAH 250111
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
911 PM EDT FRI JUN 24 2016
NCC093-125-250145-
/O.CON.KRAH.SV.W.0133.000000T0000Z-160625T0145Z/
MOORE NC-HOKE NC-
911 PM EDT FRI JUN 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN MOORE AND HOKE COUNTIES...
AT 911 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTHERN
PINES... MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...WHISPERING PINES...VASS...
ROCKFISH AND SILVER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3497 7926 3506 7934 3513 7938 3526 7941
3529 7932 3531 7924 3528 7921 3527 7922
3525 7918 3521 7915 3521 7913 3518 7910
3513 7911 3509 7909 3504 7909 3499 7905
3495 7904 3486 7915
TIME...MOT...LOC 0111Z 314DEG 9KT 3520 7932
HAIL...1.00IN
WIND...60MPH
$$
77251
WWUS52 KRAH 250121
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT FRI JUN 24 2016
NCC093-125-250145-
/O.CON.KRAH.SV.W.0133.000000T0000Z-160625T0145Z/
MOORE NC-HOKE NC-
921 PM EDT FRI JUN 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN MOORE AND NORTHERN HOKE COUNTIES...
AT 918 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
SOUTHERN PINES...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
VASS AND NORTHERN HOKE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3506 7934 3513 7938 3522 7939 3526 7931
3527 7922 3525 7918 3521 7915 3521 7913
3518 7910 3513 7911 3509 7909 3504 7909
3502 7907 3496 7925 3497 7926
TIME...MOT...LOC 0118Z 307DEG 16KT 3519 7928
HAIL...1.00IN
WIND...60MPH
$$
77812
WWUS52 KRAH 250131
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EDT FRI JUN 24 2016
NCC093-125-250141-
/O.CAN.KRAH.SV.W.0133.000000T0000Z-160625T0145Z/
MOORE NC-HOKE NC-
931 PM EDT FRI JUN 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE AND
NORTHERN HOKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3506 7934 3513 7938 3522 7939 3526 7931
3527 7922 3525 7918 3521 7915 3521 7913
3518 7910 3513 7911 3509 7909 3504 7909
3502 7907 3496 7925 3497 7926
TIME...MOT...LOC 0129Z 318DEG 16KT 3515 7923
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:45 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 24, 7:45 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 745 PM EDT FRI JUN 24 2016 .SYNOPSIS... A back door cold front will slowly sag south through the region tonight and early Saturday. High pressure will build into the area Saturday night through Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 300 PM Friday... Northwest flow continues aloft with a modest shortwave crossing the lower Great Lakes region, while at the surface a pair of frontal zones draped across the region; one across central VA across Virginia and a second, convectively influenced boundary that settled south over southern NC in the wake of last evening's MCS activity. The latter has been triggering scattered cells south of Fayetteville and Clinton since late morning. The boundary, along with abundant cloud cover across the north this morning has created modest temp gradient, with temps around 90 near the SC border and much closer to 80 near the VA border. Slowly eroding CIHN has yielded weak to moderate instability across the Piedmont, though convective overturning on a fairly large scale last evening has removed the steeper 7 C/KM mid-level lapse rates once present over NC, and notably drier 925-850mb air in the wake of the convection has slowed destablization. Observed 500mb winds were a bit weaker over the Ohio Valley this morning at only 30-35kt (vs 50kt yesterday), so shear is also slighter weaker today, with central NC still lying on the southern periphery of the better 40kt 0-6km bulk shear. Without better upper forcing and west-northwesterly flow, it's hard to see much more than just widely scattered storms this evening, in cluster across the south and some with more propensity for supercell characteristics closer to the VA border. Convection may linger into the late evening hours but should move east and/or diminish by midnight. The cold front to our north will begin to finally sink south as a weak are of low pressure moves off the Tidewater region, with should lead to increasing stratus late tonight and a few light showers near the northern coastal plain by early Saturday morning. Low temperatures ahead of the front (and only slightly cooler airmass behind it) will be in the 70-73 range. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... As of 305 PM Friday... A backdoor cold front will settle SWD through central NC Sat, with an associated chance of storms along it; showers immediately behind it; and a higher probability of broken to overcast low clouds in low level NE post-frontal flow. Temperatures will consequently display a larger than average range, from around 80 over the NE Piedmont and NRN Coastal Plain, to near 90 degrees amidst abundant early day, warm sector sunshine, along the SRN tier. Ridging at the surface and aloft will otherwise build across the Middle Atlantic states through the weekend, with continued NE to E low level flow likely to promote the re-development of late night- early morning low clouds Sat and Sun nights, followed by partial clearing through the midday to early afternoon hours Sun and Mon. A strengthening low level warm and moist air advection regime, downstream of a developing/amplifying trough and preceding height falls centered over the Great Lakes, will result in a high to likely probability of showers and storms late Monday afternoon through Monday night. Warmer/milder and more humid. Highs in the upper 80s to around 90 degrees. Lows around 70. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 240 PM Friday... Models continue to show consensus on the deepening of an upper trof into the midwest with its subsequent eastward progression pushing a modest cold front across the area Tuesday. Will have chance PoPs on Tuesday diminishing from the west as we head towards Tuesday night with highs near 90. True to summer form, the cold front slows as the upper trof lifts out and westerly flow predominates. At this point it would appear the front actually makes it southeast of the area Wednesday, which would give us a basically dry day with small chances of convection mainly in the south and east. For late week, southwest flow strengthening ahead of a second upper trof digging into the Ohio Valley will pull the surface frontal zone north and increase our mainly diurnal convective chances Thursday and Friday. The airmass over the state will be tempered by the initial frontal passage on Tuesday, with seasonable highs Wednesday through Friday mainly in the mid to upper 80s. Similarly, morning mins will be uniformly in the mid to upper 60s. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 745 PM Friday... Isolated convection will occur through 04z as a weak surface cold front drifts southward across the region. While MVFR conditions expected in vicinity of the convection, VFR conditions expected elsewhere. Low level northeast flow behind the sfc boundary will advect a cooler air mass into central NC; though, the fetch off the Atlantic will increase low level moisture. Thus, there will be an increasing threat for low end MVFR/IFR ceilings toward daybreak in vicinity of KRWI, and between 12z-15z at the other terminal sites. These adverse ceilings may persist beyond 18z, if not all day. Scattered convection will be possible over eastern NC, possibly affecting KRWI and KFAY after 20Z. While low stratus and areas of fog will be possible Sunday morning, VFR should dominate most of Sunday and Sunday night. Another round of unsettled weather with periods of sub vfr conditions due to ceilings and convection will occur Monday through Wednesday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MLM NEAR TERM...SMITH SHORT TERM...MWS LONG TERM...MLM AVIATION...WSS
Hazardous weather outlook, Jun 24, 3:47 PM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 347 PM EDT FRI JUN 24 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-252000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 347 PM EDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO WIDELY SCATTERED STORMS THIS AFTERNOON MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE GREATEST COVERAGE OF STORMS IS LIKELY TO BE ACROSS THE SOUTHERN PIEDMONT AND SOUTHERN COASTAL PLAIN...AS WELL AS THE NORTHWEST PIEDMONT...BETWEEN 4 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 6:06 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT FRI JUN 24 2016
NCZ039-242245-
RANDOLPH NC-
606 PM EDT FRI JUN 24 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RANDOLPH COUNTY
UNTIL 645 PM EDT...
AT 604 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF ASHEBORO...MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...SEAGROVE...
RAMSEUR...FRANKLINVILLE...ULAH AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3579 8006 3588 7999 3572 7954 3562 7955
3551 7963 3551 7980 3569 8006
TIME...MOT...LOC 2204Z 304DEG 22KT 3577 7998
77Local storm report, Jun 24, 6:47 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT FRI JUN 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 4 ENE GORDONTOWN 35.77N 80.05W
06/24/2016 RANDOLPH NC EMERGENCY MNGR
TREE DOWN ON A MOBILE HOME; 200 BLOCK OF
MISTY DRIVE. TIME ESTIMATED BY RADAR.
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, Jun 24, 7:12 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT FRI JUN 24 2016
NCZ074-075-250000-
MOORE NC-MONTGOMERY NC-
712 PM EDT FRI JUN 24 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WEST CENTRAL MOORE
AND CENTRAL MONTGOMERY COUNTIES UNTIL 800 PM EDT...
AT 712 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TROY...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...BISCOE...STAR...CANDOR...EAGLE SPRINGS AND STEEDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3546 8001 3551 7993 3551 7976 3533 7955
3518 7980 3518 7982
TIME...MOT...LOC 2312Z 323DEG 19KT 3545 7985
77Special weather statement, Jun 24, 8:33 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT FRI JUN 24 2016
NCZ022-023-250130-
GUILFORD NC-ALAMANCE NC-
833 PM EDT FRI JUN 24 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
GUILFORD AND NORTHERN ALAMANCE COUNTIES UNTIL 930 PM EDT...
AT 833 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMP SPRINGS...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...MEBANE...ELON COLLEGE...GIBSONVILLE...
HAW RIVER...SWEPSONVILLE...ALAMANCE...
LAKE MACKINTOSH MARINA AND UNION RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3625 7937 3616 7926 3608 7926 3594 7945
3625 7971 3624 7953 3625 7953
TIME...MOT...LOC 0033Z 319DEG 12KT 3627 7958
WSSSpecial weather statement, Jun 24, 8:47 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
847 PM EDT FRI JUN 24 2016
NCZ075-085-086-250145-
SCOTLAND NC-HOKE NC-MOORE NC-
847 PM EDT FRI JUN 24 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
SCOTLAND...HOKE AND SOUTH CENTRAL MOORE COUNTIES UNTIL 945 PM EDT...
AT 846 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHERN PINES...MOVING SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...
RAEFORD...PINEHURST...ABERDEEN...ANTIOCH...WHISPERING
PINES...PINEBLUFF...WAGRAM...TAYLORTOWN AND ROCKFISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3484 7934 3519 7955 3529 7937 3505 7909
3504 7909 3499 7905 3498 7905 3497 7904
3495 7904 3483 7919
TIME...MOT...LOC 0046Z 323DEG 18KT 3519 7941
77Special weather statement, Jun 24, 8:50 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT FRI JUN 24 2016
NCZ075-086-250145-
HOKE NC-MOORE NC-
850 PM EDT FRI JUN 24 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HOKE AND SOUTHERN
MOORE COUNTIES UNTIL 945 PM EDT...
AT 850 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHERN PINES...MOVING SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN
PINES...RAEFORD...PINEHURST...ABERDEEN...ANTIOCH...WHISPERING
PINES...PINEBLUFF...FOXFIRE...TAYLORTOWN AND VASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3484 7934 3494 7935 3496 7936 3505 7947
3525 7962 3536 7929 3528 7921 3527 7922
3525 7918 3521 7915 3521 7913 3518 7910
3513 7911 3509 7909 3504 7909 3499 7905
3495 7904 3483 7919
TIME...MOT...LOC 0050Z 318DEG 16KT 3519 7940
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:33 PM EDT | Special Weather Statement | RAH | Alamance | 57 min |
| Jun 24, 8:38 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 37 min |
| Jun 24, 8:47 PM EDT | Special Weather Statement | RAH | Hoke | 58 min |
| Jun 24, 8:50 PM EDT | Special Weather Statement | RAH | Hoke | 55 min |
| Jun 24, 9:29 PM EDT | Special Weather Statement | RAH | Alamance | 46 min |
| Jun 24, 10:58 PM EDT | Special Weather Statement | RAH | Alamance | 47 min |
| Jun 24, 11:36 PM EDT | Special Weather Statement | RAH | Alamance | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.